MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, during use, this 980 ventilator¿s ¿screen blacked out, the power went off after the beep alarm sounded and then started up and operated.¿ there was no injury to the patient.
 
Additional Manufacturer Narrative
Section d9 was updated due to parts returned section h6 evaluation codes were updated due to analysis of parts returned method code (annex b) remove b17 and add b01 and b24 result code (annex c) remove c20 and add c13 component code (annex g) remove g07003 and add g07001 h3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, during use, these 980 ventilators¿ ¿screen blacked out, the power went off after the beep alarm sounded and then started up and operated.¿ the device was available for evaluation.A review of the ventilator logs showed that the device entered into loss of ventilation (lov) at the time of the reported event.The service personnel (sp) inspected the ventilator, found evidence the unit had a power failure and the system restarted in the logs and therefore replaced breath delivery (bd) power controller printed circuit board assembly (pcba) and bd power distribution pcba.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The bd power distribution pcba was returned to medtronic for further analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.One bd power controller pcba was returned to medtronic for further analysis.Visual inspection showed no anomalies.The bd power controller pcba was attached to the failure investigation test ventilator for analysis.The ventilator was powered up and found secondary alarm did not sound at the start of the power on process and bd audio test during est failed.Analysis determined that the supercap capacitor (c4) on the bd power controller pcba was faulty.If the capacitor c4 were to fail this could lead to a failure to alarm.The cause of the event could not be established.The secondary finding of bd audio test failure was isolated to a faulty capacitor (c4) on bd power controller pcba.The events are included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20447061
Report Number8020893-2024-00354
Device Sequence Number9232015
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public10884521171558
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown